Couldn't find what you looking for?

TRY OUR SEARCH!

I was given Keflex (Cephalexin) to help knock out some cellulitis as a result of a spider bite. After the 7 day course was up, I started breaking out in extremely itchy hives a day later. They seem to "travel" around my body. Start on the arm/shoulder, move to the other arm/shoulder, move to the legs, etc. 

I've heard many issues that people have had due to reactions from Keflex and wondering if anyone has been in the same boat and figured out how to make it go away fairly quickly. I was prescribed a 4 day course Prednisone by the urgent care clinic i visited this morning. 

I appreciate everyone's help, this has really been a miserable few days because of this!!

Loading...

I had the same reaction and went to the E.R. I was given a cocktail by IV, 3 drugs that were used were Benadryl,Prednisone and Prevacid ( this antacid has antihistamine in it as well).It worked a little for the itching but antibiotics have a long half life (the time it stays in your system) so they really had to just run its course. Mine started on day 5 so they were already built up in my system. Its basically a type of anaphalaxis. Also I had taken this drug previously and had no problems. your body can develop an allergy to something at anytime. even if you have ingested it many times before.

Reply

Loading...

I was given Keflex 500mg every 8 hours for ten days....  on the morning of the 8th day I awoke with what I thought were multiple mosquito bites, by the time I got to the bathroom and looked it shocked me.  I have never had hives, never had any reaction to meds and I am 58.  I took my morning pill the same day I woke up with the rash...it didn't seem too bad at work, but when I took the next dose at 4PM the hives started up again and some worse.  I took a really really hot shower and it brought the hives up intensely but broke the histamine itch a lot, but it looked worse after the hot water.  I took 75 mg. of Benadryl OTC before bed and this morning there are just a few spotty hives and less itchy.  Only two pills were left so I am not going to take them.  Might still take some benadryl today but taking another drug with other side effects doesn't make me feel safe or happy.   Took a dose of mixed probiotics last night and this morning.  I will continue to take them plus eat foods that aid beneficial gut bacteria.  BTW I was taking my doses of Keflex on an empty stomach most of the time........

I had a skin infection, carbuncle.

It says to stop taking the med if you have hives.  Giving another drug to counteract the bad side effects of another drug may work, but it's folly.

My main point:  Stop taking it  immediately if you get a rash/hivesand take Benadryl.  Call your physician (I did not!) and tell them what is going on.  I would think in most cases if you stop the offending med as quickly as possible and get it out of your system also as quickly as possible the better off you are.  It doesn't look like my reaction is going to last very long at all and I am thankful for that after reading so many of your stories, which freaked me out. 

Reply

Loading...


the EXACT same situation has happened to me, how did things turn out for you?
Reply

Loading...

Wow, exact same situation too. I got four bites (I'm still not sure what they were) and thought I had an infection. ER prescribed antibiotics and I came in for a check the next day- they decided it was an allergic reaction and prescribed Benedryl and a steroidal cream but said I should keep taking the antibiotics- both Keflex and Sulfamethoxazole. I woke up in the middle of the night after two days of it thinking I'd been bitten AGAIN- three white welts on my arm but now I'm thinking it's hives. But if I'm having an allergic reaction to bites that are going away anyhow, what do I need the antibiotics for? I'll just take the Benedryl. It's still freaking me out though.

Reply

Loading...

I KNOW ME TOO!! This is also happening to me. What can we do to get rid of the hives/boils? I'm trippin out.
Reply

Loading...

Hi - I'm experiencing the exact same reaction right now. I'm thinking I have a combination of spiders bites and hives as quite a few of them are healing / pussing right now. Did any of you also have pussing occur? I stopped the Cephalexin and now just on Benadryl. Woke up this morning with a new hive on my left cheek - thankfully not too large. Praying this infection will leave my body soon...
Reply

Loading...

I was prescribed Cephalixan for 7 days 4 times a day, finished medication Wednesday. Friday I woke up to find hives/welts on scalp that spread to arms, legs,trunk of body then lips started to swell. Went to emergency got epipen, Benadryl, prednisone, and gravel.
I spent three days in hospital and had two epipen injections within 25 hour period.
Scariest ever all from Cephalixan now I wear a MediAlert bracelet for allergy to Cephalixan.
Reply

Loading...

How did things work out for you? I am having the same problem and don't want to go back for more meds if this will resolve on its own.
Reply

Loading...

Hi, I was on Cephalexin for 7 days @ 4 a day, I decided to go with 2 a day. A few days before I finished it I started getting red bumps and a boil that are both pussing....how long did it take before your pusing stopped and started to heal? what did you to to help it heal? HELP!
Reply

Loading...

Same antibiotic, every 8 hours. I have this horrific rash that's traveling from my neck to my face. Thanks! I wanted to make sure it wasnt anything else. It has to be these pills.
Reply

Loading...

I am having same itchy rash from cephalex. I stopped taking it two days ago and still really itchy. How long will it take for this to leave my body or do I have to go back to the dr. Will it go away on its own? SOOOO ITCHY and covered in it!
Reply

Loading...

Yeah my husdand was taking keflex and now he has hives on his right hand and the itching seems that it wont go away but he was put on a 7 day doseage of predisone today and i will see what it looks like in the morning i hope the swelling has gone down and he also has or it looks like blood up under his skin where he has rubbed so much to try to get his hands to stop inching
Reply

Loading...

Sounds like I'm having the same reaction. Two weeks ago I was given a sulfa drug to treat recurring carbuncles, but it caused me to have hives, so I was given generic Keflex, 500 mg 3x day for 14 days. (I am allergic to penicillin, but have taken Keflex before with no problems.) After taking the med for about a week, two days ago I woke up with my thighs covered in itchy red bumps that I thought were some kind of bug bites. They are about the size of a dime, with a dark center, and are incredibly itchy. I honestly thought I'd been bitten by some kind of horsefly or other biting insect - probably not mosquitoes because they don't usually bother me. Anyway, I've been treating the itchy bumps with topical anti-itch ointments, with only limited success. I even bought some bug spray and sprayed myself yesterday and today in case the bugs might still be around. Yesterday I found another "bite" on my ankle, and today two more - one of my leg and one in my groin area. After reading your comments of similar break-outs, I think I should probably stop taking the Keflex and call my doctor tomorrow. Meanwhile, any insight would be most appreciated. I'm definitely going to take some benadryl.
Reply

Loading...

I have always been allergic to penicillin but never to keflex until this time. This may have been due to me not continuing the full course of the drug originally due to concerns about building up resistance.

It was prescribed by my dentist for an infection of a tooth #2 upper right next to a cadaver insertion in preparation for an implant in tooth #1 that was removed 2 months ago. After returning to the one 500 mg capsule every 6 hours I then noticed a hives like reaction on the right side of my face near my ear. Did not think anything of it until I researched here on line and confirmed this as a reaction to the keflex. So be sure to take the antibiotic until all are gone as if you stop the pathogens that have not been eradicated come back stronger. This of course is predicated on no allergic reactions .
Reply

Loading...